I have just consumed 150 carbs to make up for the mistake of shooting Humalog instead of Lantus. It is so strange to jump from low carbing to carb stuffing! It was late, I was tired and I just picked up the wrong pen and realized it as I was pulling the needle out. Another new experience! So I popped a peppermint in my mouth and called a 24hr nurse’s hotline. The nurse I talked to told me to call my Dr. Now I have had 24oz of regular soda, a ham and cheese sandwich with 2 slices of white bread and the peppermint. The Dr. said it will be four hours to truly balance everything out. He also told me there is a learning curve to becoming an insulin dependent diabetic. I can’t believe I did that!
I did that once only I did it with a regular syringe injection. I was diagnosed at 11 years of age and did it shortly after that. It can happen to anybody. Don’t feel bad, just learn from it. I hope you aren’t like me and feel horrible after a low. I am up now because of a reading of 44. Anyway, take care.
Came VERY close, once!! Almost took 20u of R!! HOLY COW!! That wouldn’t have been pretty!! LOL I’m SO glad I noticed that the insulin in the syringe was cloudy instead of clear, just as I was putting the syringe to my belly! Don’t know why I didn’t notice it when I was drawing it up from the vial!!
The other night, I went to take my metformin and my cholesterol pill before bedtime, and I think I took another dose of my blood pressure pill (which I take in the mornings), instead of my cholesterol pill!! But, I’m not positive I did, so I was afraid to take the cholesterol pill, since I don’t think doubling up would be a good thing, and then was worried that my BP would go low, if I actually had taken a second dose of that!
Good grief, Charlie Brown!! LOL
I think that some things we become so “auto pilot” about, that we don’t particularly THINK about it. Yanno!?
I managed to do that twice at the very beginning. My disposable Lantus pen is light grey and my Apidra pen is light blue but otherwise they look exactly the same. Thankfully I noticed right away. An emergency carb fest rescued me, lol. I’ve been overly paranoid about using the correct pen ever since.
My friend Carol, who is a nurse btw, did it this summer. Read all about it here.
I did that once.It was very scary.That’s what is nice about the pump but you have to be careful.I bolus sometimes and don’t remember.I never just do it I always check my bolus history if I don’t remember.That is quite a feast you had there Jeanne!
I saw these online this summer and thought they were a cool idea. I don’t know what to suggest for pen users. In the ten years I was on shots, I don’t think I ever did that. But it’s totally reasonable to assume it’s going to happen now and then.
I have been diabetic 17 yrs and I never did that at the beginning, but I have done it at least twice this year alone. Once in the morning and once before bed. It’s scary, and I was sick and tired of stuffing my face to prevent a low. And just like you I only noticed when I pulled it out…ugh!!
I did it with a pen, never with a syringe. We are only human and we do make mistakes.
I have come very close more than once. Since the third time I came close I have kept the 2 pens separate. I bought the Medport pen wallet and the Dia-pak Daymate. I usually use one for my daytime insulin (Novolog) and one for the night time insulin. My daytime insulin I leave in the living room and my night time insulin I leave in my nightstand and never the two shall meet. Since then I have been in that routine it seems to work for me. By keeping them in cases it forces me to take an extra step to force me to think about which case I am grabbing and not be on autopilot of test and inject. Hope this helps. Glad you are ok!!!
I once took a shot of 70/30 twice…forgetting I already did it the first time. It was AWFUL. I had to take off work the next day because I stayed up all night consuming massive carbs and still going low! I wasn’t new to diabetes at all–it was just a complete brain fart.
Luckily I’m now on a pump and it tells me about all the insulin I’ve taken. XD
I’ve done that. About a month after being diagnosed, I took 21 units of Novolog instead of Lantus and wound up stuffing myself with bread and ice cream and soda, etc. Wound up after four hours right about 98 for my blood sugar.